Key result
Co-administration of fluoxetine and pimozide was associated with a possible interaction leading to potentially life-threatening sinus bradycardia in a single case report.
Why the study?
Does the co-administration of fluoxetine and pimozide cause sinus bradycardia?
Case Report (n=1)
Does the co-administration of fluoxetine and pimozide cause sinus bradycardia?
Co-administration of fluoxetine and pimozide may cause life-threatening sinus bradycardia, requiring careful monitoring especially in elderly and cardiac patients.
May warrant monitoring for bradycardia with co-administration; leaves open causality in larger studies.
Fluoxetine has been reported to have interactions with antipsychotics and other antidepressants with symptoms of toxicity of these drugs. We report a case of a possible interaction with pimozide which led to a potentially life threatening bradycardia. Careful monitoring should be done when these two drugs are prescribed at the same time, especially in the elderly and in patients with cardiac disease.
No takes yet. Share an insight, caveat, or question.
Ahmed et al. (1993) conducted a case report in Sinus bradycardia (n=1). Fluoxetine and pimozide co-administration was evaluated on Sinus bradycardia. Co-administration of fluoxetine and pimozide was associated with a possible interaction leading to potentially life-threatening sinus bradycardia in a single case report.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: